# SDR GBBRN8RYATA24

- Difficulty date: May 30, 2011
- Submitted: June 3, 2011
- Operation: General aviation
- Filed by: Conyan Aviation Inc, repair station GBBR155E
- Aircraft: N8RY
- Make and model: Piper PA-42
- Aircraft serial: 428001036
- Aircraft time: 11,030 hours, 9,956 cycles
- System (JASC): 2197 · Air Conditioning System Wiring
- Part: Connector
- Part number: 2060601206153
- Condition: Melted
- Location: Zone 200
- Part time: 11,030 hours, 5,596 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT THE PIC NOTED A HOT ELECTRICAL ODOR AND MINOR SMOKE IN THE RT SIDE COCKPIT AREA. THE PIC EXECUTED AN EMERGENCY DECENT AND DEPRESSURIZED THE CABIN FOR VENTILATION. THE FLIGHT WAS DIVERTED TO AN ALTERNATE (CLOSER) AIRPORT AND LANDED UNEVENTFULLY.  IT WAS DISCOVERED BY MX THAT THE RT STALL HEAT CONNECTOR (E325D) IN THE COCKPIT OVERHEAD SWITCH PANEL HAD MELTED. IT WAS SUSPECTED THAT POOR CONTACT BETWEEN A PIN AND SOCKET AND THE HIGH AMPERAGE DRAW OF THAT SYS CAUSED EXCESSIVE HEAT BUILD UP IN THE CONNECTOR.  THE CONNECTOR WAS REMOVED, THE WIRES TRIMMED BACK TO GOOD WIRE AND WERE SPLICED TOGETHER, BYPASSING THE CONNECTOR.  OPERATION OF AFFECTED SYS WAS CHECKED OK. THE ACFT RETURNED TO HOME BASE.
